Young male with systemic lupus erythematosus presenting with sensorineural deafness with immune suppression induced miliary tuberculosis.
A 32 year male presented with deafness and other classical symptoms suggestive of SLE. Subsequent serological investigations confirmed the diagnosis. Renal biopsy showed the presence of SLE induced Grade V nephropathy. Patient was started on NIH protocol for lupus nephritis on which he was doing well. After two years, he presented with symptoms of miliary tuberculosis and was started on ATD. Subsequently, he developed ATD induced hepatotoxicity and had to be switched over to Inj. Streptomycin containing regimen. We thought to share this clinical experience, as we found it a challenge to manage tuberculosis in such a setting, where a fine balance had to be maintained between immunosuppression for SLE and therapy of TB, and an ototoxic drug had to be used in a patient with deafness induced by SLE.
SourceThe Journal of the Association of Physicians of India 59: 2011 Oct pg 662-4
Hearing Loss, Sensorineural
Lupus Erythematosus, Systemic
Pub Type(s)Case Reports